The Annals of Probability

A limit theorem for moments in space of the increments of Brownian local time

Simon Campese

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove a limit theorem for moments in space of the increments of Brownian local time. As special cases for the second and third moments, previous results by Chen et al. [Ann. Prob. 38 (2010) 396–438] and Rosen [Stoch. Dyn. 11 (2011) 5–48], which were later reproven by Hu and Nualart [Electron. Commun. Probab. 15 (2010) 396–410] and Rosen [In Séminaire de Probabilités XLIII (2011) 95–104 Springer] are included. Furthermore, a conjecture of Rosen for the fourth moment is settled. In comparison to the previous methods of proof, we follow a fundamentally different approach by exclusively working in the space variable of the Brownian local time, which allows to give a unified argument for arbitrary orders. The main ingredients are Perkins’ semimartingale decomposition, the Kailath–Segall identity and an asymptotic Ray–Knight theorem by Pitman and Yor.

Article information

Source
Ann. Probab., Volume 45, Number 3 (2017), 1512-1542.

Dates
Received: June 2015
Revised: January 2016
First available in Project Euclid: 15 May 2017

Permanent link to this document
https://projecteuclid.org/euclid.aop/1494835224

Digital Object Identifier
doi:10.1214/16-AOP1093

Mathematical Reviews number (MathSciNet)
MR3650408

Zentralblatt MATH identifier
1374.60019

Subjects
Primary: 60F05: Central limit and other weak theorems 60G44: Martingales with continuous parameter 60H05: Stochastic integrals

Keywords
Kailath–Segall identity Brownian local time central limit theorem asymptotic Ray–Knight theorem

Citation

Campese, Simon. A limit theorem for moments in space of the increments of Brownian local time. Ann. Probab. 45 (2017), no. 3, 1512--1542. doi:10.1214/16-AOP1093. https://projecteuclid.org/euclid.aop/1494835224


Export citation

References

  • [1] Basse-O’Connor, A., Graversen, S.-E. and Pedersen, J. (2010). Martingale-type processes indexed by the real line. ALEA Lat. Am. J. Probab. Math. Stat. 7 117–137.
  • [2] Basse-O’Connor, A., Graversen, S.-E. and Pedersen, J. (2014). Stochastic integration on the real line. Theory Probab. Appl. 58 193–215.
  • [3] Carlen, E. and Krée, P. (1991). $L^{p}$ estimates on iterated stochastic integrals. Ann. Probab. 19 354–368.
  • [4] Chen, X. (2008). Limit laws for the energy of a charged polymer. Ann. Inst. Henri Poincaré Probab. Stat. 44 638–672.
  • [5] Chen, X. and Khoshnevisan, D. (2009). From charged polymers to random walk in random scenery. In Optimality. Institute of Mathematical Statistics Lecture Notes—Monograph Series 57 237–251. IMS, Beachwood, OH.
  • [6] Chen, X., Li, W. V., Marcus, M. B. and Rosen, J. (2010). A CLT for the $L^{2}$ modulus of continuity of Brownian local time. Ann. Probab. 38 396–438.
  • [7] Doob, J. L. (1990). Stochastic Processes. Wiley, New York.
  • [8] Hu, Y. and Nualart, D. (2009). Stochastic integral representation of the $L^{2}$ modulus of Brownian local time and a central limit theorem. Electron. Commun. Probab. 14 529–539.
  • [9] Hu, Y. and Nualart, D. (2010). Central limit theorem for the third moment in space of the Brownian local time increments. Electron. Commun. Probab. 15 396–410.
  • [10] Jacod, J. (1979). Calcul Stochastique et Problèmes de Martingales. Lecture Notes in Math. 714. Springer, Berlin.
  • [11] Jeulin, T. (1985). Application de la theorie du grossissement a l’etude des temps locaux Browniens. In Grossissements de Filtrations: Exemples et Applications (T. Jeulin and M. Yor, eds.). Lecture Notes in Math. 1118 197–304. Springer, Berlin Heidelberg.
  • [12] Karatzas, I. and Shreve, S. E. (1991). Brownian Motion and Stochastic Calculus, 2nd ed. Graduate Texts in Mathematics 113. Springer, New York.
  • [13] Kesten, H. and Spitzer, F. (1979). A limit theorem related to a new class of self-similar processes. Z. Wahrsch. Verw. Gebiete 50 5–25.
  • [14] Marcus, M. B. and Rosen, J. (2008). $L^{p}$ moduli of continuity of Gaussian processes and local times of symmetric Lévy processes. Ann. Probab. 36 594–622.
  • [15] Peccati, G. and Yor, M. (2004). Hardy’s inequality in $L^{2}([0,1])$ and principal values of Brownian local times. In Asymptotic Methods in Stochastics. Fields Inst. Commun. 44 49–74. Amer. Math. Soc., Providence, RI.
  • [16] Perkins, E. (1982). Local time is a semimartingale. Z. Wahrsch. Verw. Gebiete 60 79–117.
  • [17] Pitman, J. and Yor, M. (1986). Asymptotic laws of planar Brownian motion. Ann. Probab. 14 733–779.
  • [18] Protter, P. E. (2004). Stochastic Integration and Differential Equations, 2nd ed. Applications of Mathematics (New York) 21. Springer, Berlin.
  • [19] Revuz, D. and Yor, M. (1999). Continuous Martingales and Brownian Motion, 3rd ed. Grundlehren der Mathematischen Wissenschaften 293. Springer, Berlin.
  • [20] Rogers, L. C. G. and Williams, D. (1994). Diffusions, Markov Processes, and Martingales. Vol. 1, 2nd ed. Wiley, Chichester.
  • [21] Rogers, L. C. G. and Williams, D. (2000). Diffusions, Markov Processes, and Martingales. Vol. 2. Cambridge Univ. Press, Cambridge.
  • [22] Rosen, J. (2011). A CLT for the third integrated moment of Brownian local time increments. Stoch. Dyn. 11 5–48.
  • [23] Rosen, J. (2011). A stochastic calculus proof of the CLT for the $L^{2}$ modulus of continuity of local time. In Séminaire de Probabilités XLIII. Lecture Notes in Math. 2006 95–104. Springer, Berlin.
  • [24] Rudin, W. (1987). Real and Complex Analysis, 3rd ed. McGraw-Hill Book, New York.
  • [25] Segall, A. and Kailath, T. (1976). Orthogonal functionals of independent-increment processes. IEEE Trans. Inform. Theory IT-22 287–298.
  • [26] Szegő, G. (1975). Orthogonal Polynomials, 4th ed. Amer. Math. Soc., Providence, RI.
  • [27] Takács, L. (1995). Brownian local times. J. Appl. Math. Stochastic Anal. 8 209–232.
  • [28] Yan, L. and Ling, J. (2005). Iterated integrals with respect to Bessel processes. Statist. Probab. Lett. 74 93–102.